MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS HEPARIN 100UL 5ML FILL IN 10ML SYRINGE; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL SYSTEMS HEPARIN 100UL 5ML FILL IN 10ML SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306513
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that brown particles were found floating in the heparin 100ul 5ml fill in 10ml syringe prior to the injection.
 
Additional Manufacturer Narrative
H.6.Investigation summary: photo samples were provided to our quality engineer team for evaluation.Through visual inspection of the photo provided, foreign matter was observed in the syringe solution.Upon reviewing of the production history for the provided lot number 817121n , no deviations or non-conformances were identified during the manufacturing process.One-hundred and twenty retained samples of the reported lot number were visually inspected and no abnormalities were observed.Without a physical sample we could not conduct characterization analysis on the foreign matter.Based on the photo , we are not able to determined a root cause at this time.Based on photo provided, foreign matter was confirmed to be present in syringe solution.However, the type of foreign matter could not be determined from the photo; no physical sample was provided by the customer.100% of retained samples for the lot (120 units) were visually inspected.No foreign matter (i.E.Brown particles) was seen.Ftir analysis of the foreign matter was not able to be performed as no sample was provided.A review of the risk management documents was performed.There are no changes needed to the foreign matter risks, controls or ratings.The root cause analysis of the reported foreign matter is unknown.
 
Event or Problem Description

Brand Name
HEPARIN 100UL 5ML FILL IN 10ML SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key8359085
Report Number2134319-2019-00101
Device Sequence Number16544077
Product Code FOZ
UDI-Device Identifier30382903065135
UDI-Public30382903065135
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K011967
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Catalogue Number306513
Device Lot Number817121N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;